week 5 test - WEEK 5 Question 1 1 out of 1 points A...

This preview shows page 1 - 3 out of 9 pages.

WEEK 5 Question 1 1 out of 1 points A 62-year-old woman has been prescribed a fentanyl transdermal patch for chronic cancer pain. The patient asks the nurse how long it will take for her to experience pain relief. The nurse will instruct the patient that she should feel pain relief in approximately Response Feedback: The nurse will instruct the patient that it will take approximately 24 hours for the full pain-relieving effect of a fentanyl transdermal patch to occur. Question 2 1 out of 1 points A 39-year-old patient who is having trouble sleeping is beginning drug treatment with zaleplon (Sonata). The nurse will be sure to ask the patient if she is taking Response Feedback : The nurse will assess for cimetidine use. Cimetidine greatly increases the level of circulating zaleplon and could cause toxic effects in the patient. Secobarbital is a barbiturate, and oxycodone and meperidine are narcotics that would not be used with lorazepam because the combinations may depress respiratory drive, create severe hypotension or bradycardia, and substantially alter level of consciousness. Question 3 1 out of 1 points A patient has been prescribed lithium therapy. Which of the following signs and symptoms will the nurse tell the patient to report immediately? Response Feedback: Muscle twitching is an early symptom of lithium toxicity and should be reported immediately. Muscle twitching indicates that a dosage change may be needed. Increased thirst and urination are acute effects of lithium, whereas hair loss is a chronic adverse effect. Question 4 1 out of 1 points A 26-year-old professional began using cocaine recreationally several months ago and has begun using the drug on a daily basis over the past few weeks. He has noticed that he now needs to take larger doses of cocaine in order to enjoy the same high that he used to experience when he first used the drug. A nurse should recognize that this pattern exemplifies Response Feedback: With drug use over time, tolerance develops. Tolerance occurs when the body develops a natural resistance to the drug's physical or euphoric effects, making it necessary to take
Image of page 1

Subscribe to view the full document.

increasing doses more frequently to achieve the desired effect. Question 5 1 out of 1 points A nurse who works at an outpatient mental health clinic follows numerous clients who have schizophrenia, many of whom are being treated with olanzapine (Zyprexa). Which of the following clients likely has the highest susceptibility to the adverse effects of olanzapine? Response Feedback : The use of olanzapine creates a significant risk of hyperglycemia. This is of particular concern in patients and clients who have diabetes mellitus. Smoking affects the pharmacodynamics of olanzapine, but this is less likely to result in serious adverse effects. Obesity, low BMI, and recent antibiotic use are not associated with a significantly increased risk of adverse effects.
Image of page 2
Image of page 3
  • Fall '13
  • Pharmacology, adverse effects, Benzodiazepine, Phenytoin

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern